Arkansas, 2006

Flash Flood in Arkansas, May 4, 2006

May 4, 2006 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 4, 2:50 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, May 4, 2:50 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CDT THU MAY 4 2006

.SHORT TERM...TODAY THROUGH SUNDAY
RADAR AND SATELLITE IMAGERY CURRENTLY SHOWING SEVERAL MESOSCALE
SYSTEMS AFFECTING THE FORECAST AREA. FIRST SYSTEM OVER NORTH CENTRAL/
NORTHEAST ARKANSAS DEVELOPED ALONG THE REMNANTS OF AN OLD FRONTAL
BOUNDARY. EASILY SEEN OUTFLOW GENERATED BY THIS SYSTEM WILL NO DOUBT
ACT AS SOME FOCUS FOR ADDITIONAL DEVELOPMENT ONCE THE HEATING OF THE
DAY KICKS IN. THE OTHER SYSTEM DEVELOPED OVER EASTERN OKLAHOMA INVOF
SURFACE LOW AND ATTENDANT COLD FRONT.

THE FRONT IS CURRENTLY MOVING INTO FAR NORTHWEST ARKANSAS. CURRENT
SYSTEM IN OKLAHOMA/NORTHWEST ARKANSAS WILL WEAKEN IN THE NEXT
SEVERAL HOURS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
OCCUR AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH
DAYTIME HEATING AND OUTFLOW FROM PREVIOUS CONVECTION.

PRIMARY CONCERN WITH THIS PACKAGE WILL BE THREAT OF LOCALLY HEAVY
RAINFALL TODAY AND TONIGHT. AS THE SURFACE FRONT SAGS SOUTHWARD INTO
ARKANSAS...A SHORTWAVE TROUGH WILL MOVE THROUGH AND INTERACT WITH
THE SYSTEM. THIS INTERACTION...ALONG WITH PLENTY OF ISENTROPIC
UPLIFT AND PRECIPITABLE WATER VALUES IN THE 1-2 INCH RANGE WILL
ALLOW FOR ONE TO TWO INCH RAINFALL AMOUNTS IN PORTIONS OF NORTHERN
AND WESTERN ARKANSAS. STORM MOTION WILL BE AROUND 10-15 KNOTS...
MEANING THAT THE STORMS WILL BE SLOW MOVERS. AS HAS BEEN THE TREND
OVER THE LAST FEW HOURS...STORMS WILL LIKELY FORM AND MOVE OVER THE
SAME AREAS WHICH WILL ALSO INCREASE THE FLASH FLOOD THREAT. AS LOW
AS FLASH FLOOD GUIDANCE IS...AND AS SATURATED AS THE GROUND HAS
BEEN...AM GOING TO GO WITH A FLASH FLOOD WATCH FOR AREAS NORTH OF A
LINE FROM WALDRON...TO CONWAY...TO AUGUSTA.

SEVERE STORM THREAT WILL CONTINUE TODAY THROUGH FRIDAY...WITH HAIL
AND WIND BEING THE PRIMARY CONCERN.

AS THE UPPER FLOW BUCKLES EARLY FRIDAY MORNING...THE FRONT WILL GAIN
A LITTLE MORE MOMENTUM. THE FRONT WILL PUSH OUT OF THE STATE BY LATE
FRIDAY NIGHT. HOWEVER...MOISTURE WILL REMAIN ABUNDANT OVER THE
REGION...WITH SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH. THUS...
KEPT POPS IN THE FORECAST THROUGH SUNDAY TO ACCOUNT FOR THIS. FRONT
ITSELF WILL STALL OUT JUST SOUTH OF ARKANSAS ON SUNDAY...MOVING BACK
TO THE NORTH SOME TIME NEXT WEEK.

THANKS TO WFO TULSA FOR COORDINATION THIS MORNING.
&&

.LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY
MOISTURE REMAINS HIGH ACROSS THE AREA THROUGH THE PERIOD. SURFACE
HIGH PRESSURE TO THE NORTH WILL COVER THE AREA AT FIRST WITH COOLER
AIR IN PLACE BUT THIS WEAKENS ON MONDAY ALLOWING FOR WINDS TO TURN
AROUND TO THE SOUTH AND BRING MORE MOISTURE IN. MEANWHILE THE UPPER
LOW OVER THE SOUTHWEST WILL COME OUT EARLY NEXT WEEK BUT WEAKEN AS
IT GETS ABSORBED INTO THE MAIN UPPER FLOW. A COLD FRONT THEN
APPROACHES THE AREA FROM THE NORTHWEST TUESDAY AS AN UPPER LOW
SETTLES INTO SOUTHERN CANADA. INDICATIONS ARE THIS FRONT WILL REACH
NORTHERN AREAS OF THE CWA THEN STALL BEFORE FINALLY MOVING THROUGH
WEDNESDAY NIGHT. OF COURSE THIS TIMING IS SUBJECT TO CHANGE. AT ANY
RATE WILL NEED TO HAVE MENTION OF SOME CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE PERIOD. KEPT
FORECAST DRY FOR SUNDAY NIGHT THEN HAVE POPS IN THE 20 TO 40 PERCENT
RANGE FOR THE REST OF THE PERIOD. KEPT TEMP FORECASTS THE SAME
EXCEPT FOR MINS NEXT WEDNESDAY NIGHT. RAISED THEM SOME AS THE COLD
FRONT IS INDICATED TO BE HANGING TO THE NORTH OF THE AREA.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  81  60  72  57 /  70  70  50  40
HARRISON AR       71  51  66  50 /  80  80  40  30
HOT SPRINGS AR    81  61  71  59 /  70  70  50  40
PINE BLUFF AR     81  62  73  59 /  70  70  50  40
MOUNTAIN HOME AR  73  53  67  52 /  80  80  40  30
MONTICELLO AR     81  62  73  59 /  60  70  60  50
SEARCY AR         82  59  72  56 /  80  80  50  30
MOUNT IDA AR      82  55  69  55 /  70  70  50  50
RUSSELLVILLE AR   71  53  68  53 /  70  80  50  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039.
&&

SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, May 4, 4:00 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU MAY 4 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS THIS
MORNING. HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING
IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE
NORTHERN HALF OF ARKANSAS.

THE RAIN MAY DECREASE LATER THIS MORNING BUT NEW THUNDERSTORMS COULD
DEVELOP LATER THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS
COULD BE IN PLACE BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A
RISK OF FLASH FLOODING.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND
DAMAGING WIND. THE BEST CHANCE OF ANY SEVERE STORMS WILL BE THIS
AFTERNOON AND EVENING.

IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND
LOCALLY HEAVY RAIN WILL ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND
FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS
WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY.

THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY
THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING...
AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND
WILL BE POSSIBLE.

THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON
AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY
DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE
DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING.

THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND
FLOODING WILL BE DURING THE NIGHT.

CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH
WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND
SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE
POSSIBLE.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

29

The radar

The Springfield radar (KSGF), 107 km away, was scanning. The volume nearest the first event began at 10:32 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Boone

When
May 4, 4:15 AM CST to 6:15 AM CST
Where
Boone County, Harrison
Reported by
LAW ENFORCEMENT
Coordinates
36.309, -93.091 (the zone’s center; the record gives no point)

Heavy rains produced street flooding in the city of Harrison.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510610.